`a`

Regularity of a vector valued two phase free boundary problems

Pages: 365 - 374, Issue special, November 2013

 Abstract        References        Full Text (326.3K)              

Huiqiang Jiang - Department of Mathematics, University of Pittsburgh, Pittsburgh, PA, 15024, United States (email)

Abstract: Let $\Omega$ be a bounded domain in $\mathbb{R}^{n}$, $n\geq2$ and $\Sigma$ be a $q$ dimensional smooth submanifold of $\mathbb{R}^{m}$ with $0 \leq q < m$. We use $\mathcal{M}_{\Omega,\Sigma}$ to denote the collection of all pairs of $(A,u) $ such that $A\subset\Omega$ is a set of finite perimeter and $u\in H^{1}\left( \Omega,\mathbb{R}^{m}\right) $ satisfies \[ u\left( x\right) \in\Sigma\text{ a.e. }x\in A. \] We consider the energy functional \[ E_{\Omega}\left( A,u\right) =\int_{\Omega}\left\vert \nabla u\right\vert ^{2}+P_{\Omega}\left( A\right) , \] defined on $\mathcal{M}_{\Omega,\Sigma}$, where $P_{\Omega}\left( A\right) $ denotes the perimeter of $A$ inside $\Omega$. Let $\left( A,u\right) $ be a local energy minimizer. Our main result is that when $n\leq7$, $u$ is locally Lipschitz and the free boundary $\partial A$ is smooth in $\Omega$.

Keywords:  Free boundary problems, regularity, set of finite perimeter, blowup.
Mathematics Subject Classification:  Primary: 35R35; Secondary: 35J20, 76A15.

Received: September 2012;      Revised: December 2012;      Published: November 2013.

 References